Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 9, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 31, 2008, 9:56 AM MDT. It took effect at Mar 31, 2008, 11:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 9:56 AM MDT (15:56 UTC)
- In effect from
- Mar 31, 2008, 11:00 AM MDT
- Expired
- Mar 31, 2008, 2:49 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 311558 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 956 AM MDT MON MAR 31 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR THE LOWER SNAKE RIVER PLAIN... IDZ021-312200- /O.NEW.KPIH.WI.Y.0009.080331T1700Z-080331T2200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 956 AM MDT MON MAR 31 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH DURING THE LATE AFTERNOON AND EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 312049 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 249 PM MDT MON MAR 31 2008 IDZ021-312200- /O.CAN.KPIH.WI.Y.0009.000000T0000Z-080331T2200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 249 PM MDT MON MAR 31 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO DIMINISH ACROSS THE LOWER SNAKE RIVER VALLEY. ALTHOUGH SOME AREAS COULD STILL SEE BREEZY CONDITIONS THROUGH THE REST OF THE AFTERNOON...WINDS WILL REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:56 AM MDT, 6 hours earlier.
Area forecast discussion, Mar 31, 3:56 AM MDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 356 AM MDT MON MAR 31 2008 .SHORT TERM...TODAY THROUGH THURSDAY. CURRENT SATELLITE SHOT HIGHLIGHTING UPPER LEVEL TROF MOVING THROUGH AREA THIS MORNING. SHOWERY TYPE PRECIP EXPECTED OVER CENTRAL MTNS AS SLOW MOVING AREA OF LOW PRESSURE CAUSES INSTABILITY AND CONVECTIVE SHOWERS THROUGHOUT NORTHERN MTNS. WASATCH/CARIBOU MTNS ALSO UNDER EFFECT OF DISTURBANCE WITH SNOWSHOWERS EXPECTED THROUGHOUT THE DAY. SFC REFLECTION OF UPPER LEVEL DISTURBANCE INDICATED BY BREEZY CONDITIONS SETTING UP OVER SNAKE RIVER PLAIN. SEVERAL SITES REPORTING QUITE STRONG WINDS BUT WILL REMAIN UNDER ADVISORY CRITERIA THROUGH PERIOD. WINDY CONDITIONS WILL PREVAIL FOR REMAINDER OF DAY UNTIL DISTURBANCE IS THOROUGHLY OUT OF AREA. AS TROF CONTINUES EASTWARD MOVEMENT...UPSLOPE CONDITIONS POSSIBLE IN AND AROUND DRIGGS...ISLAND PARK AREAS. EXPECTING 1 - 2 INCHES CURRENTLY...BUT WITH STRONGER WINDS...CHANCE FOR HIGHER AMOUNTS POSSIBLE. WILL BEAR WATCHING TODAY. DISTURBANCE WILL BE THROUGH CENTRAL WYOMING BY THIS EVENING AS ZONAL FLOW SETS UP OVER ID. CALM CONDITIONS IN CONTROL TONIGHT THROUGH LATE TUESDAY NIGHT WHEN NEXT TROF DROPS DOWN. TROF VERY SLOW MOVING AND WILL RESPOND TO SHORTWAVES MOVING THROUGH FLOW. CONVECTIVE-TYPE SNOW/RAINSHOWERS FORECAST OVER SAWTOOTH MTNS WITH MAIN PRECIP EXPECTED TO BE IN SERN ID PERIPHERY. AT THIS POINT...EXPECT LIGHT AMOUNTS IN BOTH CASES. GOOD NEWS AS FAR AS TEMPERATURES GO. AS TROF MOVES THROUGH TODAY...TEMPS TO REMAIN ON THE COOL SIDE BUT AS WEEK PROGRESSES...TEMPS INCREASE...AS SHOWN BY THICKNESS...REACHING SEASONAL NORMS BY END OF WEEK. RENWICK .LONG TERM...THU THROUGH NEXT MON NIGHT. LONGWAVE PATTERN HAS TROUGH DEPARTING EARLY IN THE PERIOD WITH NORTHWESTERLY FLOW CONTINUING FOR THE REST OF THE PERIOD. THIS WOULD MEAN FAIRLY DRY FLOW EXCEPT FOR NORTHWEST END OF FORECAST AREA. HOWEVER THERE IS QUITE A BIT OF SHORTWAVE ACTIVITY WITH A SPLIT PATTERN OVER THE WEST COAST. VERY LITTLE AGREEMENT...SO HAVE BACKED OFF THE HIGHEST POPS AND HAVE SLIGHTLY HIGHER POPS ON WHAT APPEAR TO BE DRY DAYS IN THE OPERATIONAL GFS/LR. GFS ENSEMBLE RUNS ALSO NOT SHOWING MUCH AGREEMENT IN TIMING OR INTENSITY OF SHORTWAVES. SO POPS ARE NOT TOTALLY ZERO AND EXPECT TO SEE A STRONG VARIATION IN TEMPERATURES FROM MODEL RUN TO MODEL RUN. HAVE NOT GONE AS WARM AS GFS/LR MOS GUIDANCE. MESSICK && .AVIATION...SHORTWAVE SWINGING THROUGH THIS MORNING GENERATING SOME LIGHT SNOW SHOWERS SO EXPECT SOME PROBLEMS WITH CEILING AND VISIBILITY THIS MORNING. HOWEVER...CLOUDS SHOULD DECREASE FROM WEST TO EAST BEGINNING IN THE MID-MORNING. WESTERLY FLOW WILL BRING IN DRIER AIRFLOW AND SHOULD EVENTUALLY SEE CLEAR SKIES AT ALL AERODROMES. MAIN FORECAST PROBLEMS WILL BE WINDS TODAY AND INTO THIS AFTERNOON. SHOULD HAVE STRONG WIND AT THE SNAKE RIVER PLAIN AIRPORTS AT LEAST AT SOME POINT REACHING 25G35KT. ATMOSPHERE IS MILDLY UNSTABLE AND SHOULD ALLOW SOME MIXING. GRADIENT IS RELAXING DURING THE AFTERNOON. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 5:53 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 553 AM MDT MON MAR 31 2008 IDZ017>025-031-032-011200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 553 AM MDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL LOW MOVING THROUGH REGION TODAY. BEHIND IT...STRONG WINDS ACROSS REGION LASTING THROUGH EVENING HOURS...MAINLY IN SNAKE RIVER PLAIN. SNOWSHOWERS EXPECTED IN CENTRAL MTNS AND ALSO FAVORED UPSLOPE AREAS IN NE REGIONS OF ID. 1 - 2 INCHES OF ACCUMULATION EXPECTED WITH CHANCE FOR SOME LOCALLY HEAVIER AMOUNTS. EFFECTS OF SYSTEM TO PERSIST THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME DISCREPANCY BETWEEN MODEL RUNS AS FAR AS NEXT SYSTEM IS CONCERNED. ONCE AGAIN...UPPER LEVEL TROUGH MOVES THROUGH AREA WED MORNING. GFS INDICATING MOUNTAINOUS SNOWSHOWERS WHILE NAM12 SHOWING ALMOST NO PRECIP. AS NAM12 PERFORMING FAIRLY WELL WITH CURRENT SYSTEM...LEANED TOWARDS THAT SOLUTION AND EXPECT CLOUDS AND EXTREMELY SPOTTY PRECIP. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.